Izvestiya of Saratov University.

Mathematics. Mechanics. Informatics

ISSN 1816-9791 (Print)
ISSN 2541-9005 (Online)


For citation:

Nevskii M. V., Ukhalov A. Y. Some Properties of 0/1-Simplices. Izvestiya of Saratov University. Mathematics. Mechanics. Informatics, 2018, vol. 18, iss. 3, pp. 305-315. DOI: 10.18500/1816-9791-2018-18-3-305-315

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Published online: 
28.08.2018
Full text:
(downloads: 90)
Language: 
Russian
Heading: 
Article type: 
Article
UDC: 
514.17+517.51+519.6

Some Properties of 0/1-Simplices

Autors: 
Nevskii Mikhail V., P.G. Demidov Yaroslavl State University
Ukhalov Alexey Yu., P.G. Demidov Yaroslavl State University
Abstract: 

Let n ∈ N, and let Q n = [0,1] n . For a nondegenerate simplex S ⊂ R n , by σS we mean the homothetic copy of S with center of homothety in the center of gravity of S and ratio of homothety σ. Put ξ(S) = min{σ > 1 : Q n ⊂ σS}, ξ n = min{ξ(S) : S ⊂ Q n }. By P we denote the interpolation projector from C(Q n ) onto the space of linear functions of n variables with the nodes in the vertices of a simplex S ⊂ Q n .LetkPkbethenormofP asanoperatorfromC(Q n )toC(Q n ),θ n = minkPk.Byξ ′ n andθ ′ n we denote the values analogous to ξ n and θ n , with the additional condition that corresponding simplices are 0/1-polytopes, i.e., their vertices coincide with vertices of Q n . In the present paper, we systematize general estimates of the numbers ξ ′ n , θ ′ n and also give their new estimates and precise values for some n. We prove that ξ ′n ≍ n, θ ′ n ≍ √ n. Let one vertex of 0/1-simplex S ∗ be an arbitrary vertex v of Q n and the other n vertice sare close to the vertex of the cube oppositetov. For 2 6 n 6 5, each simplex extremalin the sense of ξ ′ n coincides with S ∗ . The minimal n such that ξ(S ∗ ) > ξ ′ n is equal to 6. Denote by P ∗the interpolation projector with the nodes in the vertices of S ∗ . The minimal n such that kP ∗ k > θ ′ n is equal to 5.

References: 
  1. Scott P. R. Lattices and convex sets in space // Quart. J. Math. Oxford (2). 1985. Vol. 36. Р. 359–362.
  2. Scott P. R. Properties of axial diameters // Bull. Austral. Math. Soc. 1989. Vol. 39. P. 329–333.
  3. Nevskii M. V. On a property of n-dimensional simplices. Math. Notes, 2010, vol. 87, no. 4, pp. 543–555. DOI: https://doi.org/10.4213/mzm7698
  4. Nevskii M. Properties of axial diameters of a simplex. Discrete Comput. Geom., 2011, vol. 46, no 2, pp. 301–312. DOI: https://doi.org/10.1007/s00454-011-9355-7
  5. Nevskii M. V. Geometricheskie ocenki v polinomial’noy interpolyacii [Geometric Estimates in Polynomial Interpolation]. Yaroslavl, Yaroslavl State University, 2012. 218 p. (in Russian).
  6. Hall M., Jr. Combinatorial Theory. Waltham (Massachusets), Toronto, London, Blaisdall publishing company, 1967. (Russ. ed.: Moscow, Mir, 1970. 424 p).
  7. Hudelson M., Klee V., Larman D. Largest j-simplices in d-cubes: some relatives of the Hadamard maximum determinant problem. Linear Algebra Appl., 1996, vol. 241–243, pp. 519–598.
  8. Nevskii M. V. Estimates for the minimal norm of a projector related to the linear interpolation by vertices of an n-dimensional cube. Modeling and Analysis of Information Systems, 2003, vol. 10, no. 1, pp. 9–19 (in Russian).
  9. Tarakanov V. E. Kombinatornye zadachi i (0,1)-matricy [Combinatoric Problems and (0,1)-Matrices]. Moscow, Nauka, 1985. 218 p. (in Russian).
  10. Szego G.Orthogonal Polynomials. New York, American Mathematical Society, 1959. (Russ. ed.: Moscow, Gos. izd-vo fiz.-mat. lit., 1962. 500 p.)
  11. Suetin P. K. Klassicheskie ortogonal’nye mnogochleny [Classic Orthogonal Polynomials]. Moscow, Nauka, 1979. 416 p. (in Russian).
  12. Nevskii M. V., Ukhalov A. Yu. On n-dimensional simplices satisfying inclusions S ⊂ [0,1] n ⊂ nS. Modeling and Analysis of Information Systems, 2017, vol. 24, no. 5, pp. 578–595 (in Russian). DOI: https://doi.org/10.18255/1818-1015-2017-5-578-595
  13. Nevskii M. V., Ukhalov A. Yu. New estimates of numerical values related to a simplex. Modeling and Analysis of Information Systems, 2017, vol. 24, no. 1, pp. 94–110 (in Russian). DOI: https://doi.org/10.18255/1818-1015-2017-1-94-110
  14. Mangano S. Mathematica Cookbook. Cambridge, O’Reilly Media Inc., 2010. 832 p.
  15. Diakonov V. P. Mathematica 5/6/7. Polnoe rukovodstvo [Mathematica 5/6/7. Full Guidance], Moscow, DMK Press, 2010. 624 p. (in Russian).
Short text (in English):
(downloads: 50)